Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 297, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 11, 2000, 9:57 PM CDT for Peoria County, Stark County, Illinois. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 9:57 PM CDT (02:57 UTC)
- Expired
- Sep 11, 2000, 11:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Peoria County, IL, Stark County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 10:10 PM CDT | Thunderstorm Wind 52 E | Wyoming, IL | |
| Sep 11, 10:15 PM CDT | Thunderstorm Wind | Elmwood, IL | A corn field was damaged in the area as a result of straight line winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 120258
SVRSPI
ILC143-175-120400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
957 PM CDT MON SEP 11 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN CENTRAL ILLINOIS
PEORIA COUNTY IN CENTRAL ILLINOIS
* UNTIL 1100 PM CDT
* AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF TOULON TO 24
MILES SOUTHWEST OF ELMWOOD MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
WYOMING
TOULON
ELMWOOD
BRIMFIELD
PRINCEVILLE
TRIVOLI
DUNLAP
PEORIA
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESD~A...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4113 8998 4091 8998 4068 8998 4058 8982
4071 8959 4119 8971
MILLER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 8:40 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 11, 8:40 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT MON SEP 11 2000 CONVECTION CONTINUES TO MAKE ITS WAY INTO WRN IL AND SHOULD BE PUSHING INTO OUR WRN AND NWRN COUNTIES IN THE NEXT HOUR. MSAS INDICATING BEST LOW LVL MOIST CONVERGENCE NR OLD OUTFLOW BOUNDARY FROM CONVECTION TO OUR NORTH EARLIER TODAY...WHICH STRETCHED FROM JUST NORTH OF PEORIA TO NORTH OF CMI. LAPS SOUNDING DATA SHOWING CAPES AROUND 4000 J/KG WITH CAP OF AROUND 150. WATER VAPOR INDICATING STRONG SHORTWAVE ACRS MN SWD TO NWRN IA WITH PROFILER WINDS SHOWING 55-65 KT SPEED MAX RUNNING FROM SE SD EWD TO ERN IA. DVN REPORTED WIND GUST TO 52KTS IN THE PAST FIVE MINUTES AS LINE MOVED ACRS EXTREME ERN IA. WL CLEAN UP WORDING IN FORECASTS SOUTHEAST OF WW #734. .ILX...NONE. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Sep 11, 9:21 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 54 min |
| Sep 11, 10:19 PM CDT | Tornado Warning | ILX | Fulton, Knox | 26 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon | 64 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 64 min |
| Sep 11, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 62 min |
| Sep 11, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 62 min |
| Sep 11, 10:51 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 54 min |
| Sep 11, 11:05 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.